PDA

View Full Version : New symptoms



debelena
09-28-2005, 08:10 AM
I am new to this website. I am very frustrated. I was diagnosed with Lups 5 years ago. I have had flares where I had more than normal pain, but a course of predisone has always worked within days. This time my upper body has swollen and I have extreme pain when ever touched and sometimes with out contact. I have had two 12 day doses of predisone and no relief. It will get a little better but then just gets worse again. My upper back is visiablly swollen. I have sort of a hump near my neck. Has anyone else dealt with any thing like this. My doctor is stumped. He sent me in for a CAT scan. Any help would be greatly appreciated.

hippimom2
09-28-2005, 03:57 PM
Welcome debelena. I wish I could help you with your new symptoms, but I have never heard of what you are going through. IT sounds really uncomfortable and frustrating to no know what it is. Hopefully someone will be along who has heard of this. Take care and let us know how things are going.

Saysusie
10-02-2005, 02:35 AM
Hi Debelena:
Prednisone has, unfortunately, many side effects including an increase in the absorption of fat which often manifests on the back of the neck in the middle of the shoulders. The list of possible side effects include:
Weight gain due to the tendency of prednisone to increase sodium retention and to increase appetite
Muscle weakness or cramps
Increased sweating, especially at night
Acne
Slow wound healing
Increased fat deposits in the checks, abdomen, and back of neck
Elevated blood pressure
Purple or red "stretch" marks on the skin
Mood swings
Increased susceptibility to infection
Decreased muscle strength, especially in the legs Less common side effects include:
Stomach irritation; aggravation of ulcer disease
Bone or joint pain, most commonly in the hip, which may require surgery to correct
Cataracts
Elevated blood sugar which might need to be treated with insulin
Increased sensitivity to the sun
Abnormal hair growth

Prednisone is a medication which replaces and suppresses hormones made by the adrenal gland in the body. If prednisone needs to be discontinued, the dose should be gradually reduced and never suddenly stopped. Gradual tapering of the dose allows the balance between natural body production of adrenal gland hormones and prednisone taken as a medicine to be maintained and avoids any sudden shift in the level of steroids in the body. Sudden shifts in the steroid level can be dangerous

I hope that I've answered you question :lol:
I wish you the best
Saysusie

ClaireMacl
10-03-2005, 07:03 PM
Just a curiosity, but has anyone tested you for Cushings? I was tested and was thankfully negative to that, but your symptoms may be related. Although, as Saysusie says, it may be just pred!